# SDR ABXA040107

- Difficulty date: March 12, 2004
- Submitted: March 18, 2004
- Operation: Air carrier
- Aircraft: N811AX
- Make and model: Doug DC-8-63F
- Aircraft serial: 46113
- Aircraft time: 60,983 hours, 27,617 cycles
- System (JASC): 2210 · Autopilot System
- Part: Actuator
- Part number: 57553865505
- Part serial: AKA89CT
- Condition: Bypassing
- Location: Yaw Damper
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON CLIMBOUT, THE AIRCRAFT EXPERIENCED A VIOLENT LATERAL FLUTTER.  THE AUTOPILOT WAS OFF, YAW DAMPER ENGAGED.  THE YAW DAMPER WAS DISENGAGED BY PILOT WITH NO NOTEABLE DIFFERENCE.  DEPOWERED THE RUDDER HYDRAULICS AND THE FLUTTER STOPPED.  FURTHER TROUBLESHOOTING VERIFIED THE RUDDER IN THE POWERED MODE CAUSED THE PROBLEM.  ON PREFLIGHT, THE HYDRAULIC PRESSURE WITH AILERON AND RUDDER POWER OFF WAS 2920 PSI.  WITH THE AILERON AND RUDDER POWER ON, THE PRESSURE WAS 2670 PSI.  MAINTENANCE FOUND THE RUDDER HYDRAULIC POWER PACK BYPASSING FLUID.  REPLACED THE RUDDER HYDRAULIC POWER PACK IAW DC8 MM 27-21-06.
